Perverted head-shaking and positional downbeat nystagmus in pregabalin intoxication

Jeong Yoon Choi, Young Min Park, Yeon Sun Woo, Sung Un Kim, Jin Man Jung, Do Young Kwon

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

Dizziness and ataxia are known adverse effects of pregabalin, but characteristic oculomotor signs in pregabalin intoxication have not been reported. Here we describe a patient who displayed perverted head-shaking and positional downbeat nystagmus after prescription of a high dosage of pregabalin. Since pregabalin reduces excitatory neurotransmitter secretion in the central nervous system, decreased excitatory inputs from the brainstem may lead to cerebellar dysfunction, causing perverted head-shaking and positional downbeat nystagmus.

Original languageEnglish
Pages (from-to)243-244
Number of pages2
JournalJournal of the Neurological Sciences
Volume337
Issue number1-2
DOIs
Publication statusPublished - 2014 Feb 15

ASJC Scopus subject areas

  • Neurology
  • Clinical Neurology

Fingerprint Dive into the research topics of 'Perverted head-shaking and positional downbeat nystagmus in pregabalin intoxication'. Together they form a unique fingerprint.

  • Cite this

    Choi, J. Y., Park, Y. M., Woo, Y. S., Kim, S. U., Jung, J. M., & Kwon, D. Y. (2014). Perverted head-shaking and positional downbeat nystagmus in pregabalin intoxication. Journal of the Neurological Sciences, 337(1-2), 243-244. https://doi.org/10.1016/j.jns.2013.12.007